Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 41, NWS Melbourne, FL

June 13, 2014Indian River County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 13, 2014, 7:56 PM EDT for Indian River County, Florida. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2014, 7:56 PM EDT (23:56 UTC)
Expired
Jun 13, 2014, 8:15 PM EDT
In force
19 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Indian River County, FL

The radar

The Melbourne radar (KMLB), 59 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 7:56 PM EDTTSTM WND DMG3 S Gifford, FLMULTIPLE 1-2 INCH DIAMETER BRANCHES DOWN ON 15TH STREET IN VERO BEACH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1417 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WUUS52 KMLB 132356
SVRMLB
FLC061-140015-
/O.NEW.KMLB.SV.W.0041.140613T2356Z-140614T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
756 PM EDT FRI JUN 13 2014

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN INDIAN RIVER COUNTY IN FLORIDA

* UNTIL 815 PM EDT.

* AT 753 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR VERO BEACH AIRPORT...OR
  NEAR VERO BEACH SOUTH...AND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  GIFFORD...WABASSO...VERO BEACH...WINTER BEACH...INDIAN RIVER SHORES
  AND SOUTH BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

NATIONAL WEATHER SERVICE METEOROLOGISTS ALSO DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR
ROOM.

&&

LAT...LON 2755 8040 2756 8050 2770 8056 2777 8039
      2770 8036 2767 8035 2766 8036 2766 8035
      2762 8034 2760 8032 2758 8032
TIME...MOT...LOC 2353Z 251DEG 19KT 2765 8042

$$
1 follow-up statement
442 
WWUS52 KMLB 140014
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
814 PM EDT FRI JUN 13 2014

FLC061-140023-
/O.EXP.KMLB.SV.W.0041.000000T0000Z-140614T0015Z/
INDIAN RIVER-
814 PM EDT FRI JUN 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN INDIAN RIVER
COUNTY WILL EXPIRE AT 815 PM EDT...

THE SEVERE STORM THAT PROMPTED THE WARNING IS MOVING OFFSHORE INTO
THE ATLANTIC. A WIND GUST TO 61 MPH WAS REPORTED AT THE VERO BEACH 
AIRPORT AT 754 PM...AND SOME LARGE TREE BRANCHES WERE REPORTED DOWN
AT A HOME IN VERO BEACH BETWEEN 755 AND 800 PM.

LAT...LON 2755 8040 2756 8050 2770 8056 2777 8039
      2770 8036 2767 8035 2766 8036 2766 8035
      2762 8034 2760 8032 2758 8032
TIME...MOT...LOC 0013Z 251DEG 19KT 2768 8031

$$






CRISTALDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:04 PM EDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jun 13, 3:04 PM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
304 PM EDT FRI JUN 13 2014

.DISCUSSION...AN EARLIER START TO THE CONVECTION TODAY THANKS IN
PART TO THE SHOWERS AND STORMS THAT MOVED IN FROM THE WEST THIS
MORNING. LIMITED DIURNAL HEATING PREVENTED THE STORMS FROM
BECOMING TOO STRONG...AND NOW THE LEFTOVER DEBRIS CLOUDINESS WILL
LIKELY LIMIT SHOWER AND STORM COVERAGE INTO THIS EVENING.

THIS EVENING...A QUICK RADAR/SATELLITE ANALYSIS REVEALS ADDITIONAL
SHOWER AND STORM DEVELOPMENT OVER THE WEST COAST WHERE DEBRIS
CLOUDINESS HAS THINNED AND ALLOWED FOR ADDITIONAL DAYTIME HEATING.
NOT EXPECTING TO SEE OUR SKIES CLEAR COMPLETELY...SO ADDITIONAL
HEATING WILL BE LIMITED BEFORE SUNSET. REGARDLESS...COOLER TEMPS
ALOFT COMBINED WITH RESIDUAL BOUNDARIES LEFT BEHIND SHOULD ALLOW
SCATTERED SHOWERS AND A FEW STORMS TO DEVELOP INTO THIS EVENING.
ONCE THE SUN GOES DOWN...EXPECT ACTIVITY TO GRADUALLY DISSIPATE.

SATURDAY...TROUGHINESS LINGERS IN THE MID LEVELS AND KEEPS THE
WESTERLY FLOW GOING ABOVE 850MB. MEANWHILE...THE SUBTROPICAL RIDGE
AXIS WILL BEGIN TO SHIFT NORTHWARD DURING THE DAY...MAKING IT AS
FAR NORTH AS THE TREASURE COAST BY MID-AFTERNOON. THE OFFSHORE
WINDS THAT HAVE BEEN SO PREVALENT OVER THE PAST SEVERAL AFTERNOONS
WILL GRADUALLY LESSEN...ESPECIALLY OVER THE TREASURE COAST. THIS
SHOULD ALLOW THE EAST COAST SEA BREEZE TO PUSH INLAND A LITTLE
FASTER SOUTH OF CAPE CANAVERAL. WITH 500MB TEMPS REMAINING NEAR
-10C...ALONG WITH AMPLE DAYTIME HEATING...EXPECTING YET ANOTHER
ACTIVE AFTERNOON ACROSS EAST CENTRAL FLORIDA.

STORM MOTION WILL GENERALLY BE TOWARDS THE EAST
TOMORROW...HOWEVER...STORMS MAY HAVE A HARDER TIME MAKING IT BACK
TOWARDS THE TREASURE COAST DUE TO THE FURTHER INLAND PENETRATION
OF THE SEA BREEZE. OFFSHORE MOVING STORMS MORE LIKELY NORTH OF THE
CAPE.

SUNDAY...LOW LEVEL RIDGE AXIS CONTINUES ITS MARCH NORTHWARD...ALLOWING
SURFACE WINDS TO BECOME ONSHORE SOUTH OF THE CAPE. LIGHTER
WESTERLY FLOW ALOFT SHOULD FOCUS CONVECTION FURTHER INLAND DURING
THE DAY ON SUNDAY...SO HAVE PAINTED THE HIGHEST POPS ACROSS THE
INTERIOR DURING THE AFTERNOON.

...FROM PREVIOUS DISCUSSION...

MON-THU...
SUBTROPICAL RIDGE AXIS WILL COMPLETE ITS RELOCATION BACK TO THE FL
PANHANDLE BY EARLY NEXT WEEK AS IT MERGES WITH THE POST FRONTAL
RIDGE AND FILLS IN THE REMNANT FRONTAL TROF. THE RESULTING ERLY
ENVIRONMENTAL FLOW WILL ALLOW THE EAST COAST SEA BREEZE TO FORM
EARLIER AND MAKE A DEEPER INLAND PENETRATION. DEEP LYR MOISTURE WILL
REMAIN HIGH ENOUGH TO ALLOW SCATTERED AFTN CONVECTION...BUT THE
FOCUS WILL BE OVER THE INTERIOR EARLY TO START THE WEEK...SHIFTING
TO THE WEST PENINSULA BY MID WEEK.

&&

.AVIATION...
AS OF 19Z...FIRST ROUND OF SHOWERS AND STORMS FINALLY PUSHING OFF
THE TREASURE COAST. ADDITIONAL SUNSHINE BETWEEN NOW AND SUNSET
SHOULD CREATE ENOUGH INSTABILITY FOR SHRA AND SOME TSRA THROUGH
01Z. ACTIVITY SHOULD DIMINISH AFTER SUNSET WITH MAINLY HIGH CLOUDS
AND LIGHT WINDS EXPECTED OVERNIGHT. ANOTHER ROUND OF SHOWERS AND
STORMS EXPECTED DURING THE DAY ON SATURDAY.

&&

.MARINE...
FIRST ROUND OF SHOWERS AND STORMS PUSHING OFF THE COAST NOW...AS
OF 19Z...WITH A FEW MORE OFFSHORE MOVING STORMS POSSIBLE BETWEEN
NOW AND SUNSET. OFFSHORE FLOW CONTINUES INTO TONIGHT WITH A SLIGHT
RESURGENCE OF WINDS EXPECTED OVERNIGHT. 5-10KTS/1-2FT NEARSHORE
AND 10-15KTS/2-3FT OFFSHORE.

SAT-SUN...SUBTROPICAL RIDGE AXIS OVER S FL WILL MAINTAIN A GENTLE TO
MODERATE W/SW BREEZE ACRS THE LCL ATLC. OFFSHORE COMPONENT WILL
RESULT IN A LIMITED FETCH LENGTH THAT WILL KEEP SEAS 1-2FT NEARSHORE
AND 2-3FT OFFSHORE. THE DEEP WRLY FLOW THRU THE COLUMN WILL PUSH
DIURNAL CONVECTION OFFSHORE..ESPECIALLY SATURDAY AFTERNOON.

MON-TUE...RIDGE AXIS WILL DRIFT BACK N TO THE PANHANDLE...WITH A
LIGHT TO GENTLE SFC/BNDRY LYR BREEZE SHIFTING TO THE S/SE. SEAS
1-2FT NEARSHORE AND 2-3FT OFFSHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  89  69  89 /  30  60  30  50
MCO  71  91  71  91 /  30  60  20  50
MLB  72  88  71  89 /  30  50  30  40
VRB  71  89  71  89 /  30  50  30  40
LEE  72  90  72  92 /  30  60  20  50
SFB  73  92  72  91 /  30  60  20  50
ORL  73  91  74  91 /  30  60  20  50
FPR  71  88  69  89 /  30  50  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECAST/AVIATION...ULRICH
RADAR/IMPACT WEATHER....SEDLOCK
Hazardous weather outlook, Jun 13, 11:39 AM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1139 AM EDT FRI JUN 13 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-132200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1139 AM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS LIGHTNING STORMS WILL MOVE ACROSS EAST CENTRAL
FLORIDA DURING THE DAY AS THEY MOVE EAST AT 25 MPH. STRONG SURFACE
HEATING WILL COMBINE WITH COOL TEMPERATURES ALOFT TO PRODUCE SOME
STRONG STORMS...CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AND
HAIL. DAMAGING WINDS NEAR 60 MPH WILL BE POSSIBLE IN ONE OR TWO
STORMS ESPECIALLY AS THEY INTERACT WITH THE EAST COAST SEA BREEZE
THIS AFTERNOON SOUTH OF THE CAPE. FREQUENT LIGHTNING STRIKES AND
HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS.

.RIP CURRENT IMPACT...
A LOW TO MODERATE RISK OF RIP CURRENTS WILL EXIST AT THE BEACHES
OF EAST CENTRAL FLORIDA. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD
AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED LIGHTNING STORMS WILL INCREASE IN COVERAGE DURING THE DAY
AS THEY MOVE TOWARD THE EAST AT 25 MPH ACROSS THE LARGER INLAND
LAKES AS WELL AS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS.
GUSTY WINDS OF 35 TO 45 KNOTS WILL ACCOMPANY THE STRONGER STORMS
ALONG WITH FREQUENT LIGHTNING STRIKES AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SOUTHWEST FLOW WILL CONTINUE TO STEER SCATTERED AFTERNOON STORMS
TOWARD THE EAST COAST AND OFFSHORE SATURDAY. THEN THE FOCUS FOR
AFTERNOON STORMS WILL SHIFT TO THE INTERIOR SUNDAY AND BEYOND. A
FEW STRONG STORMS WILL BE POSSIBLE EACH AFTERNOON.

A SMALL LONG PERIOD SWELL WILL PRODUCE A LOW TO MODERATE RISK OF
RIP CURRENTS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/SEDLOCK

In the hours before

Special weather statement, Jun 13, 4:04 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
404 PM EDT FRI JUN 13 2014

FLZ058-059-132045-
OKEECHOBEE-ST. LUCIE-
404 PM EDT FRI JUN 13 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN OKEECHOBEE COUNTY...WESTERN ST.
LUCIE COUNTY...

* UNTIL 445 PM EDT.

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER EAST CENTRAL
OKEECHOBEE COUNTY...MOVING NORTH AT 20 MPH. SMALL HAIL TO PEA SIZE
MAY ALSO BE POSSIBLE WITH THIS STORM.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2753 8079 2749 8059 2729 8069 2731 8082
TIME...MOT...LOC 2003Z 200DEG 17KT 2735 8073

67
Local storm report, Jun 13, 4:48 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
448 PM EDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             4 NE FOUR SEASONS ESTAT 27.29N 80.74W
06/13/2014  E0.88 INCH       OKEECHOBEE         FL   BROADCAST MEDIA

            REPORT OF NICKEL-SIZED HAIL NEAROK CORRAL GUN CLUB. TIME
            ESTIMATED BY RADAR.

&&

ARB
Local storm report, Jun 13, 5:03 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
503 PM EDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     4 SSE LAKE JESSUP       28.67N 81.19W
06/13/2014                   SEMINOLE           FL   BROADCAST MEDIA

            TREE DOWN ON A CAR ON E BROADWAY ST NEAR LOUISE ST IN
            OVIEDO. INITIALLY REPORTED BY BROADCAST MEDIA WITH
            DETAILS FROM LAW ENFORCEMENT.

&&

ARB
Special weather statement, Jun 13, 6:31 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
631 PM EDT FRI JUN 13 2014

FLZ047-053-054-132315-
INDIAN RIVER-OSCEOLA-SOUTHERN BREVARD COUNTY-
631 PM EDT FRI JUN 13 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN BREVARD COUNTY...NORTHWESTERN
INDIAN RIVER COUNTY...SOUTHEASTERN OSCEOLA COUNTY...

* UNTIL 715 PM EDT.

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 7 MILES SOUTH OF LAKE
MARIAN...MOVING EAST AT 25 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HIGH PROFILE
VEHICLES AND TRUCKS SHOULD PROCEED WITH CAUTION BETWEEN LAKE MARIAN
AND YEEHAW JUNCTION. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2768 8115 2771 8115 2772 8117 2774 8117
      2775 8119 2785 8120 2795 8066 2777 8064
      2771 8063
TIME...MOT...LOC 2229Z 262DEG 22KT 2778 8109

67
Special weather statement, Jun 13, 7:04 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
704 PM EDT FRI JUN 13 2014

FLZ058-132345-
OKEECHOBEE-
704 PM EDT FRI JUN 13 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER SOUTHERN OKEECHOBEE COUNTY...

* UNTIL 745 PM EDT.

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 6 MILES
WEST OF OKEECHOBEE TO 12 MILES SOUTHWEST OF OKEECHOBEE...MOVING EAST
AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE FOUR SEASONS ESTATES...DOWNTOWN OKEECHOBEE AND TAYLOR CREEK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2719 8075 2720 8079 2720 8082 2715 8086
      2715 8087 2717 8091 2718 8091 2722 8095
      2721 8097 2723 8099 2727 8101 2733 8099
      2733 8068 2713 8068
TIME...MOT...LOC 2303Z 267DEG 12KT 2725 8092 2713 8097

CRISTALDI
Special weather statement, Jun 13, 7:09 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
709 PM EDT FRI JUN 13 2014

FLZ047-054-132345-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
709 PM EDT FRI JUN 13 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN BREVARD COUNTY...INDIAN RIVER
COUNTY...

* UNTIL 745 PM EDT.

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM NEAR
SOUTHWEST PALM BAY TO BLUE CYPRESS LAKE TO 9 MILES SOUTHEAST OF BLUE
CYPRESS LAKE...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE SOUTH PALM BAY...MICCO...GRANT...VALKARIA...BAREFOOT BAY...
FELLSMERE...ROSELAND...SEBASTIAN...WABASSO...WINTER BEACH...GIFFORD
AND VERO BEACH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2756 8078 2764 8078 2764 8080 2792 8085
      2797 8054 2794 8052 2797 8053 2798 8051
      2787 8044 2788 8044 2785 8044 2774 8038
      2766 8036 2760 8032 2756 8032
TIME...MOT...LOC 2306Z 257DEG 25KT 2791 8071 2768 8061
          2762 8065

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:41 AM EDTSpecial Weather StatementMLBOsceola49 min
Jun 13, 10:44 AM EDTSpecial Weather StatementMLBOrange46 min
Jun 13, 11:13 AM EDTSpecial Weather StatementMLBVolusia47 min
Jun 13, 11:22 AM EDTSpecial Weather StatementMLBOsceola38 min
Jun 13, 11:26 AM EDTSpecial Weather StatementMLBOrange49 min
Jun 13, 11:36 AM EDTSpecial Marine WarningMLB114 min
Jun 13, 11:48 AM EDTSpecial Marine WarningMLB87 min
Jun 13, 11:58 AM EDTSpecial Weather StatementMLBVolusia32 min
Jun 13, 12:01 PM EDTSpecial Weather StatementMLBBrevard, Orange, Seminole59 min
Jun 13, 12:34 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie41 min
Jun 13, 12:36 PM EDTSevere Thunderstorm WarningMLBBrevard24 min
Jun 13, 12:43 PM EDTSpecial Marine WarningMLB2 hr
Jun 13, 1:22 PM EDTSpecial Weather StatementMLBSaint Lucie38 min
Jun 13, 3:39 PM EDTSpecial Weather StatementMLBOkeechobee51 min
Jun 13, 4:04 PM EDTSpecial Weather StatementMLBOkeechobee41 min
Jun 13, 6:31 PM EDTSpecial Weather StatementMLBOsceola44 min
Jun 13, 7:04 PM EDTSpecial Weather StatementMLBOkeechobee41 min
Jun 13, 7:09 PM EDTSpecial Weather StatementMLBIndian River36 min
Jun 13, 7:13 PM EDTSpecial Marine WarningMLB2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.